Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 152, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 14, 2022, 5:11 PM CDT for Baldwin County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2022, 5:11 PM CDT (22:11 UTC)
- Expired
- May 14, 2022, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:16 PM CDT | HAIL 1.25 | 3 Ssw Loxley, AL | QUARTER TO HALF DOLLAR SIZED HAIL. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WUUS54 KMOB 142211
SVRMOB
ALC003-142300-
/O.NEW.KMOB.SV.W.0152.220514T2211Z-220514T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
511 PM CDT Sat May 14 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Baldwin County in southwestern Alabama...
* Until 600 PM CDT.
* At 511 PM CDT, a severe thunderstorm was located over Silverhill,
or over Robertsdale, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Foley, Robertsdale, Loxley, Magnolia Springs, Summerdale,
Silverhill and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3062 8786 3067 8770 3037 8751 3031 8786
TIME...MOT...LOC 2211Z 002DEG 10KT 3054 8775
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGAL1 follow-up statement
610
WWUS54 KMOB 142229
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
529 PM CDT Sat May 14 2022
ALC003-142300-
/O.CON.KMOB.SV.W.0152.000000T0000Z-220514T2300Z/
Baldwin AL-
529 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL BALDWIN COUNTY...
At 528 PM CDT, a severe thunderstorm was located over Silverhill, or
over Robertsdale, moving south at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Foley, Robertsdale, Loxley, Magnolia Springs, Summerdale, Silverhill
and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3063 8782 3067 8770 3037 8751 3032 8781
TIME...MOT...LOC 2228Z 349DEG 6KT 3054 8774
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 350 PM CDT Sat May 14 2022 .NEAR TERM UPDATE /Now Through Sunday/...Upper level troughing over the eastern CONUS prevails during the near term period with upper level ridging persisting to our west centered over Mexico. A couple of weak disturbances have been rounding this ridge and the base of the upper level trough bringing more focused chances for precipitation to the forecast area which will be detailed below. At the surface, rather diffuse high pressure exists across the Gulf of Mexico which continues to promote surface northerlies over the region helping to maintain upper 50's to lower 60's dewpoints during the afternoon hours each day. Forecast highs will generally remain in the upper 80's to lower 90's with morning temperatures in the middle to upper 60's. In terms of precipitation chances for the rest of today into tonight, our first area of interest coincides with the coastal counties where a seabreeze boundary will shift north allowing for some isolated to scattered showers and thunderstorms in the vicinity of the I-10 corridor. I don't expect much of a difference today relative to the past few days of storms being on the strong side with gusty winds to 40mph and perhaps some small hail to a half inch in diameter. Effective shear remains modest in the 10 to 20kt range with SBCAPE values only in the 1,000 to 1,500j/kg range and DCAPE values approaching 700j/kg. Any stronger storms would be the result of cell mergers and localized enhancements of shear owing to outflow boundary and seabreeze interactions. Convective coverage will likely linger into tonight across southeastern MS into the coastal counties of AL/FL owing to our first disturbance moving in from the northwest. Given the meager shear and unfavorable diurnal timing storms should remain on the weaker side. Sunday may be slightly more active with the next disturbance rolling in during the afternoon hours. Shear increases to closer to 25 to perhaps as high as 30kts with SBCAPE values reaching the 2,000 to 2,500 j/kg range. In addition to this, DCAPE values will be much higher in the 1,000 to 1,300j/kg range. Mid level lapse rates are still meager around 6C/km which should limit overall hail potential. With that said, seems reasonable that storms would be capable of strong wind gusts between 50 and 60mph. Some storms may approach severe limits if there is a favorable interaction with the seabreeze boundary and/or downbursts resultant from any storm mergers. A low risk of rip currents remains in place through the duration of the weekend. Additionally, some patchy fog may be possible where convection does not prevail tonight east of the I-65 corridor. MM/25 && .SHORT TERM /Sunday night Through Tuesday night/...An large upper trough over the southeastern CONUS and eastern Gulf of Mexico Sunday evening will weaken slightly and it moves east over the FL peninsula by Monday evening. For now we will only advertise a few lingering showers and storms over our area Sunday evening, but models indicate a MCS well to our northwest during the day Sunday that will be dropping toward the southeast and there could be some potential for this system to hold together and result in some shower and storm activity at least over our northwestern counties through the evening. We will continue to monitor for this potential. A weak surface cold front moves south into the southeastern states on Monday and lingers near the coast Monday night. This will result in at least a slight chance of showers and storms on Monday as well. With the daytime heating, CAPE values will be sufficient for a few stronger storms on Monday. The front may drift just offshore by Tuesday, bringing slightly drier air into the area and along with the lack of mid level instability as upper subsidence increases with the upper ridge, rain chances decrease and we will carry no PoP for Tuesday into Tuesday night at this time. Low temperatures will range from low to mid 60s inland to lower 70s at the coast Sunday, Monday and Tuesday nights. Daytime highs both Monday and Tuesday mainly in the upper 80s to lower 90s, with a few localized mid 90s thrown in there. /12 && .EXTENDED TERM /Wednesday Through Saturday/...Upper ridge moves out of the Plains to over the southeastern CONUS during the extended term period. At the same time, a surface ridge extending from the Atlantic westward across the southeast CONUS and Gulf of Mexico strengthens Wednesday through Friday, but begins to break down from the west by Saturday as a cold front approaches the region from the west. While PWATS across the region are expected to be in the 1.0 to 1.5 inch range, the primary forcing will only be be afternoon heating and sea breeze or outflow boundary interactions, so with the subsidence from the upper ridge expect little to no precipitation through most of the extended period. Hot daytime temperatures will continue with the subsidence in place and plenty of sunshine expected. High temperatures generally ranging from the low to mid 90s Wednesday through Friday, then slightly cooler upper 80s to lower 90s on Saturday with increased cloud cover, less subsidence and associated showers and storms from the approaching front (at this time we expect at least scattered PoPs on Saturday). Low overnight temperatures are expected to be in the low to mid 60s inland and upper 60s to lower 70s closer to and along the coast. /12 && .MARINE...A diurnal wind pattern remains in place through Tuesday with sea breeze winds increasing near the coast and over area bays during the day and a land breeze at night. This diurnal wind pattern will be augmented by any convective complexes that move across coastal waters through Monday night with temporary offshore surges with storms. A light to moderate southwesterly flow will become established by the middle to latter portions of the upcoming week. Seas remain around 1 foot through Monday, increasing to 1 to 2 feet by Tuesday. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 14, 5:06 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
506 PM CDT Sat May 14 2022
ALZ264-266-142245-
Baldwin Coastal AL-Baldwin Central AL-
506 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of south central
Baldwin County through 545 PM CDT...
At 506 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Silverhill, or near Robertsdale, moving
south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Foley, Robertsdale, Loxley, Magnolia Springs, Summerdale, Silverhill
and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8784 3039 8783 3039 8781 3042 8783
3039 8785 3038 8784 3038 8786 3062 8786
3066 8772 3038 8752 3037 8760 3036 8762
3032 8780
TIME...MOT...LOC 2206Z 357DEG 11KT 3054 8776
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:34 PM CDT | Special Marine Warning | MOB | 56 min | |
| May 14, 5:06 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| May 14, 5:23 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 14, 5:46 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| May 14, 5:47 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| May 14, 5:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 25 min |
| May 14, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 50 min |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 21 min |
| May 14, 6:49 PM CDT | Special Weather Statement | MOB | Choctaw | 41 min |
| May 14, 6:52 PM CDT | Special Weather Statement | MOB | Clarke | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.